Author Topic: Hot and Cold skin sensations... paresthesia  (Read 1976 times)

[Buddie]

Hot and Cold skin sensations... paresthesia
« on: April 24, 2012, 02:42:07 am »
Please someone tell me this is normal and that I am not experiencing some kind of fantastic neurological disease...

For the last few days I have been having areas all over my body, mostly my legs and feet, there is a very cold numbish tingly sensation like parasthesias... like someone has ice packs on my skin.... or maybe like there is Icey Hot cream on my skin....

I'm down to nearly no more Klonopin and got very acutely sick about 3 weeks ago.. I tapered slowly but things started to go south after I got below 0.10mg a day .. well actually long before that but that is when things got real ugly.

I have done a lot of reading about this stuff and talked to so many people but my memory is shot. I cannot think clearly. I need constant reassurance. Please tell me these weird skin sensations are common...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #1 on: April 24, 2012, 03:02:20 am »
[...],

Cold hands and feet along with stinging and burning sensations are all part of benzo withdrawals and can happen well after stopping benzo's. Parasthesia is listed in many lists of benzo withdrawal symptoms. It's okay to need constant reassurance, everyone does while going through this.

These symptoms will all eventually go away!  :thumbsup:

OTM
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #2 on: April 24, 2012, 03:11:40 am »
[...], (Like your name)

I'm glad you brought this up....as I have it too, and need reassurance, as well.....

It's still amazing to me how this stuff affects us, but people here are wonderfully supportive/informative...

Hoping we all heal....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #3 on: April 24, 2012, 04:47:29 am »
You have described exactly the sensations I've been experiencing almost daily in the two months I've been Xanax free.  In addition to the almost constant tingling I have all over, I frequently have patches of skin that feel cold. My feet, legs and scalp are the most frequent locations where I  experience this "icy hot" like sensation.

It isn't exactly painful for me but it is very annoying on top of everything else.  Sorry you have this too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #4 on: April 24, 2012, 05:18:37 am »
It's definitely benzo related. I wish I know to tell you how much it will last, but unfortunately I don't...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #5 on: April 24, 2012, 06:33:17 am »
I am so thankful for these responses. they are getting me through a really rough night.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #6 on: April 24, 2012, 08:57:03 am »
Benzos caused all sort of "under the skin" sensations for me... feeling of cold water (this one was the easiest to cope with), feeling hot, feeling billion tiny prickles all over my body, burning feeling (this one is the worst one). I experienced the peak of these SXs at 2-3 months off, and they kept returning in the waves ever since....

I just wanted to wish you all the best in trying to cope with these (it may be very hard) and don't be surprised if they change it's form a bit... it's unbelievable what this drugs can do!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hot and Cold skin sensations... paresthesia
« Reply #7 on: April 24, 2012, 02:38:07 pm »
Magnolia -

Skin/nerve sensations have been my major symptom.  The prickling started when I was in tolerance and didn't know it - that was winter 2009.  I also had some other symptoms since gone away.  In July 2010 I realized what was happening and withdrew over a 6 week period, way too fast I now realize.  Since then all my bzd withdrawal symptoms have gone except the skin sensations.  I have areas that feel mentholated at time (hot and cold), the backs of my arms are especially apt to feel cold while the rest of me is hot or burning.  I have been tested and tested and everything is normal.  The worst of my burning was last year about this time and lasted until last November.  Since then things are getting slowly better.  I can related to anyone who has areas of their body that feel hot and cold at the same time.  Right now I'm feeling hot but my toes are cold and my skin feels just a little fizzy.    This will pass soon - especially if I get up and move around. 

You can tell by my tag what my problem is:)

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.